Thursday, July 24, 2008

B6 Dreams

My doctor has me taking 500 mg of vitamin B6 every day. I usually try to space it out, but a couple of times in the past week, I've taken it all right before bedtime. Unfortunately, one of the side effects of vitamin B6 is vivid dreams.

This past Sunday, I sang the psalm for the first time at the cathedral here. I've been singing at my parish for a while, but we still often go to mass at the cathedral, and they needed singers. So, I went and auditioned, and now I'm going to sing the psalm there sometimes in addition to singing at my parish.

Saturday night, I was feeling a little bit nervous, and, unfortunately, I took my B6 right before bed. I dreamt that I was at the cathedral a half-hour early, just like I should be. I walked in, checked the time again, and it was seven minutes after mass was scheduled to start! I panicked, but for some reason, mass hadn't started yet. The musicians were practicing, and they had asked someone else to sing the psalm. I ran up, and they let me sing it, but they were all glaring at me for being late. I looked at my music and realized that I had the music for the refrain, but only the words for the verses. So, I stumbled through, guessing at the music, when I realized another woman was standing there with the music, singing all the verses. After we were finished practicing, I asked her for the music, and she gave it to me, like it had never occurred to her that I might need it!

I went to sit down, but realized that, since I had my dog with me (who doesn't bring their dog to church?), she would bark if I left her at the pew when I went up to sing. So, I had to go out to find somewhere to leave the dog. I came back right in time for the psalm, went up to the microphone, and realized as the music started that I had the refrain, but neither the words nor the music to the verses! I sang the refrain, and then just started making things up. The musicians saw what I was doing and stopped playing, I stopped singing, and the archbishop, the deacons, the servers, the musicians, and the congregation all stared at me in silence. Then I woke up.

On Sunday, my husband said I looked very serious while I sang the psalm. And I've been trying to remember to take my B6 much earlier in the day!

8 comments:

Jen said...

I should get to take my dog to church. She would have a good time.

Those vivid dreams are interesting.

Kymberli said...

What a whacked out dream! LOL!

ICLW!

Martha said...

Funny dream. Best Wishes from ILCW.

Amy said...

Wow! That's quite a dream. Though I never knew that about B6. That would definitely explain some dreams I had a while back. They were pretty crazy as well.

ICLW

Sassy said...

Wow. I hate vivid dreams like that. I always wake up so confused and anxious.

Good job on making it through the next day. Even if you were a little serious. :)

Marie said...

That is a very funny dream. I love that you took your dog to church.

Faith said...

I'm a little behind in commenting, but I realized I should advise you. I began taking B6 last Dec. 100mg time release a day, this increased to 200mg and now I'm taking 500mg time release a day. From the start, my doctor had said to take it in the morning, so this is what I do. When my doctor told me I could increase from the 200 to 400-500, they said "as I can handle". I didn't really understand this, as I haven't ever experienced any side effects of the B6. I take the dose when I have breakfast. Hope this helps.

a thorn in the pew said...

I had noooooooooo idea. Ive been taking 400 and last night had dreams of catapillars with boxing gloves on my steps. Yep. Ok then.

 

Made by Lena